Posted 9/15/2007 12:41 AM (GMT -7)
Being on prednisone has been a hard transition for me. First of all my face looks worse than it did when I was a teenager! The "moon-face" is making me so self conscious, I look as if I am puffing my cheeks out, though my family says I look fine, I know I look different. The water retention has been horrible also, I gained 25-30 lbs in 2 weeks, most of that water weight. My feet and ankles were swollen worse than they were when I was 9 months pregnant. My eyes are being effected by the prednisone too, going blurry every so often, I was told it was the water retention causing that also. The first time I was on prednisone, it caused me to have irrational thoughts, suicidal thoughts in fact. I was put on a slew of antidepressants to begin with, and then something to help me sleep. All of this just to feel good. Oh and there was a weekend when I went without the prednisone while it was being refilled, and 2 days without my 40mg dose I lost every ounce of energy I had and ended up sleeping the whole time. I am nervous to start my taper, considering that I have no energy to begin with.